MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CELONLAB ENT 100-120 V~ (KIT); ELECTROSURGICAL DEVICE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH CELONLAB ENT 100-120 V~ (KIT); ELECTROSURGICAL DEVICE AND ACCESSORIES
Model Number WB991007
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Shock (2072)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The electrosurgical unit (esu) was returned to olympus for evaluation.The evaluation did not duplicate the user¿s report as the device passed the safety check inspection.Based on the visual inspection of the esu interior and exterior found no anomaly.The esu was checked for functionality using a test metron electrosurgical analyzer and a footswitch.The generator passed the display function check, power output, valid resistance range, and high frequency leakage current.
 
Event or Problem Description
It was reported that the unit had no output and it was not firing.The unit was showing a signal that the probe was not in the correct place even when it was.In addition, the physician reported that the unit is shocking patients in addition to the probes not working when properly placed in the turbinate anatomy.The user facility further reported that there were actually two patients involved.Both of the patients had a nasal submucous turbinate reduction procedure.There was no reported permanent damage with both patients and no additional intervention provided to the patients.This report is 1 or 2 reports and this is related to patient identifier number (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s investigation.Since the product was not returned to legal manufacturer, this investigation is based solely on the information provided by the customer.The product was sold on: 23.07.2013.According to the event description, there was an output malfunction of the affected celonlab and the patient felt an electric shock.During the investigation of the s-bc, no malfunction could be identified.Consequently, the device is evaluated to be in standard.Furthermore, the s-bc found scratches on the housing of the device.These are signs of wear and tear during use.As long as the function of the device is not affected by this finding, such visual damage can be evaluated to be not critical.Therefore, oste will not investigate this finding in the following.The cause for the reported cannot be definitely determined.The affected device is evaluated to be in standard.Our investigator assumes that the reported electric shocks were possibly be caused due to improper handling by the customer.It is possible that the patient was not correctly positioned.The patient, as well as all users that may be in touch with the patient, may not be grounded.Since the device is evaluated to be in standard, it is very unlikely that an increased risk associated with the reported issue is posed.A manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.There is no capa associated with this product with respect to the described issue.There are no countermeasures necessary, because the device is evaluated to be in standard.Oste will monitor the occurrence rate in the context of our quality management system.If necessary.There are no containment actions necessary, because the device is evaluated to be in standard.

Brand Name
CELONLAB ENT 100-120 V~ (KIT)
Common Device Name
ELECTROSURGICAL DEVICE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key10849020
Report Number9610773-2020-00267
Device Sequence Number10990427
Product Code GEI
UDI-Device Identifier04042768910074
UDI-Public04042768910074
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB991007
Device Catalogue NumberWB991007
Device Lot Number13175W500010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WB990210 (5PCS/BOX)
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight91